Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



On the representation theory of Iwahori-Hecke algebras of extended finite Weyl groups

Author: Meinolf Geck
Journal: Represent. Theory 4 (2000), 370-397
MSC (2000): Primary 20C08; Secondary 20C20
Published electronically: September 11, 2000
MathSciNet review: 1780716
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We apply Lusztig's theory of cells and asymptotic algebras to the Iwahori-Hecke algebra of a finite Weyl group extended by a group of graph automorphisms. This yields general results about splitting fields (extending earlier results by Digne-Michel) and decomposition matrices (generalizing earlier results by the author). Our main application is to establish an explicit formula for the number of simple modules in type $D_n$ (except in characteristic $2$), using the known results about type $B_n$ due to Dipper, James, and Murphy and Ariki and Mathas.

References [Enhancements On Off] (What's this?)

  • 1. S. ARIKI, On the decomposition numbers of the Hecke algebra of $G(m,1,n)$, J. Math. Kyoto Univ. 36 (1996), 789-808. MR 98h:20012
  • 2. S. ARIKI AND A. MATHAS, The number of simple modules of the Hecke algebras of type $G(r,1,n)$, Math. Z. 233 (2000), 601-623. CMP 2000:11
  • 3. R. W. CARTER, Finite groups of Lie type: Conjugacy classes and complex characters, Wiley, New York (1985). MR 94k:20020 (Reprint of 1985 original)
  • 4. C. W. CURTIS AND I. REINER, Methods of representation theory Vol. I and II, Wiley, New York, 1981 and 1987. MR 82i:20001; MR 88f:20002
  • 5. F. DIGNE AND J. MICHEL, Fonctions $\mathcal{L}$ des variétés de Deligne-Lusztig et descente de Shintani, Mémoire Soc. Math. France 20, 1985. MR 87h:20071
  • 6. R. DIPPER AND G. D. JAMES, Representations of Hecke algebras of the general linear groups, Proc. London Math. Soc. 52 (1986), 20-52. MR 88b:20065
  • 7. R. DIPPER AND G. D. JAMES, Representations of Hecke algebras of type $B_n$, J. Algebra 146 (1992), 454-481. MR 93c:20019
  • 8. R. DIPPER, G. D. JAMES AND G. E. MURPHY, Hecke algebras of type $B_n$at roots of unity, Proc. London Math. Soc. 70 (1995), 505-528. MR 96b:20004
  • 9. W. FEIT, The representation theory of finite groups, North-Holland, Amsterdam/New York/Oxford, 1982. MR 83g:20001
  • 10. O. FODA, B. LECLERC, M. OKADO, J.-Y. THIBON AND T. A. WELSH, Branching functions of $A_{n-1}^{(1)}$ and Jantzen-Seitz problem for Ariki-Koike algebras, Advances in Math. 141 (1999), 322-365. MR 2000f:17036
  • 11. M. GECK AND K. LUX, The decomposition numbers of the Hecke algebra of type $F_4$, Manuscripta Math. 70 (1991), 285-306. MR 92a:20043
  • 12. M. GECK, The decomposition numbers of the Hecke algebra of type $E_6^*$, Math. Comp. 61 (1993), 889-899. MR 94f:20020
  • 13. M. GECK, Representations of Hecke algebras at roots of unity, Séminaire Bourbaki, 50ème année, 1997-98, Astérisque No. 252 (1998), Exp. 836, 33-55. MR 2000g:20018
  • 14. M. GECK, Kazhdan-Lusztig cells and decomposition numbers, Represent. Theory 2 (1998), 264-277 (electronic). MR 99e:20015
  • 15. M. GECK, G. HISS AND G. MALLE, Towards a classification of the irreducible representations in non-defining characteristic of a finite group of Lie type, Math. Z. 221 (1996), 353-386. MR 98a:20017
  • 16. M. GECK AND G. PFEIFFER, Characters of finite Coxeter groups and Iwahori-Hecke algebras, London Math. Soc. Monographs, New Series 21, Oxford University Press, 2000.
  • 17. M. GECK, S, KIM AND G. PFEIFFER, Minimal length elements in twisted conjugacy classes of finite Coxeter groups, J. Algebra 229 (2000), 570-600.
  • 18. M. GECK AND R. ROUQUIER, Filtrations on projective modules for Iwahori-Hecke algebras, preprint (1998).
  • 19. B. HUPPERT, Endliche Gruppen I, Grundlehren der Math. Wiss. 134, Springer-Verlag Berlin/Heidelberg, 1967. MR 37:302
  • 20. I. M. ISAACS, Character theory of finite groups, corrected reprint, Dover Publications, New York, 1967. CMP 94:14
  • 21. M. JIMBO, K. C. MISRA, T. MIWA AND M. OKADO, Combinatorics of representations of $U_q(\widehat{\mathfrak{sl}}(n))$ at $q=0$, Comm. Math. Phys. 136 (1991), 543-566. MR 93a:17015
  • 22. D. KAZHDAN AND G. LUSZTIG, Representations of Coxeter groups and Hecke algebras, Invent. Math. 53 (1979), 165-184. MR 81j:20066
  • 23. G. LUSZTIG, Characters of reductive groups over a finite field, Annals Math. Studies 107, Princeton University Press, 1984. MR 86j:20038
  • 24. G. LUSZTIG, Cells in affine Weyl groups, Advanced Studies in Pure Math. 6, Algebraic groups and related topics, Kinokuniya and North-Holland, 1985, 255-287. MR 87h:20074
  • 25. G. LUSZTIG, Cells in affine Weyl groups II, J. Algebra 109 (1987), 536-548. MR 88m:20103a
  • 26. G. LUSZTIG, Cells in affine Weyl groups III, J. Fac. Sci. Univ. Tokyo 34 (1987), 223-243. MR 88m:20103b
  • 27. G. LUSZTIG, Leading coefficients of character values of Hecke algebras, Proc. Symp. Pure Math. 47, Amer. Math. Soc., Providence, RI, 1987, pp. 235-262. MR 89b:20087
  • 28. G. MALLE, Darstellungstheoretische Methoden bei der Realisierung einfacher Gruppen vom Lie-Typ als Galoisgruppen, Progress in Math. 95, pp. 443-459, Birkhäuser-Verlag, Basel, 1991. MR 93a:12005
  • 29. G. MALLE AND B. H. MATZAT, Inverse Galois theory, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 1999. CMP 2000:02
  • 30. A. MATHAS, Simple modules of Ariki-Koike algebras, Proc. Sympos. Pure Math., 63, pp. 383-396, Amer. Math. Soc., Providence, RI, 1998. MR 99d:20018
  • 31. H. MATSUMURA, Commutative ring theory, Cambridge Studies in Advanced Math. 8, Cambridge University Press (1986). MR 88h:13001
  • 32. C. A. PALLIKAROS, Representations of Hecke algebras of type $D_n$, J. Algebra 169 (1994), 20-48. MR 95k:20015
  • 33. C. A. PALLIKAROS, Some decomposition numbers of Hecke algebras, J. Algebra 187 (1997), 493-509. MR 97m:20022
  • 34. I. N. STEWART AND D. O. TALL, Algebraic number theory, 2nd edition, Chapman and Hall Math. Series, London/New York, 1987. MR 81d:11001

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 20C08, 20C20

Retrieve articles in all journals with MSC (2000): 20C08, 20C20

Additional Information

Meinolf Geck
Affiliation: Institut Girard Desargues, bat. 101, Université Lyon 1, 43 bd du 11 novembre 1918, F–69622 Villeurbanne cedex, France

Received by editor(s): January 19, 2000
Received by editor(s) in revised form: August 7, 2000
Published electronically: September 11, 2000
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society